Alert archive / Missouri / River Flood Warnings in 2011
River Flood Warning 40, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at May 23, 2011, 4:28 PM CDT for Stone County, Missouri. It took effect at May 24, 2011, 1:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 23, 2011, 4:28 PM CDT (21:28 UTC)
- In effect from
- May 24, 2011, 1:00 PM CDT
- Expired
- May 24, 2011, 9:33 AM CDT
- In force
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Stone County, MO
The radar
The Springfield radar (KSGF), 55 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point James River (MO) at Galena (GLNM7). The gauge peaked at 12.88 ft at May 25, 2011, 9:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 15 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07052500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
471 WGUS43 KSGF 232128 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 428 PM CDT MON MAY 23 2011 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... JACKS FORK AT ALLEY SPRING AFFECTING SHANNON COUNTY JAMES RIVER AT GALENA AFFECTING STONE COUNTY .HEAVY RAINFALL HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC203-240928- /O.NEW.KSGF.FL.W.0039.110524T0600Z-110524T1200Z/ /ALYM7.1.ER.110524T0600Z.110524T0600Z.110524T0600Z.NO/ 428 PM CDT MON MAY 23 2011 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE JACKS FORK AT ALLEY SPRING. * FROM LATE TONIGHT TO TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * FLOOD WARNING FOR THE JACKS FORK AT ALLEY SPRING. * FROM LATE TONIGHT TO TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 3:30 PM MONDAY THE STAGE WAS 5.0 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE AFTER MIDNIGHT. * IMPACT...AT 9.0 FEET...FLOOD STAGE. WATER IMPACTS ALLEY SPRING CAMPGROUND. $$ MOC209-240928- /O.NEW.KSGF.FL.W.0040.110524T1144Z-110526T0500Z/ /GLNM7.1.ER.110524T1144Z.110525T0000Z.110525T0500Z.NO/ 428 PM CDT MON MAY 23 2011 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE JAMES RIVER AT GALENA. * FROM TUESDAY MORNING TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * FLOOD WARNING FOR THE JAMES RIVER AT GALENA. * FROM TUESDAY MORNING TO LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 3:16 PM MONDAY THE STAGE WAS 9.2 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 16.0 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING. * IMPACT...AT 15.0 FEET...FLOOD WATERS IMPACT SHOAL CANOE RENTAL AND MOTEL, ONE MILE SOUTH OF THE GAGE SITE. IN ADDITION, RAILEY CREEK AT THE RENTAL AND MOTEL AREA BEGINS TO BACKWATER ALONG JAMES RIVER. $$
3 follow-up statements
347 WGUS83 KSGF 240322 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 1022 PM CDT MON MAY 23 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... JACKS FORK AT ALLEY SPRING AFFECTING SHANNON COUNTY JAMES RIVER AT GALENA AFFECTING STONE COUNTY .HEAVY RAINFALL HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC203-241800- /O.EXT.KSGF.FL.W.0039.110524T1200Z-110524T1800Z/ /ALYM7.1.ER.110524T1200Z.110524T1200Z.110524T1200Z.NO/ 1022 PM CDT MON MAY 23 2011 THE FLOOD WARNING CONTINUES FOR THE JACKS FORK AT ALLEY SPRING. * AT 9:30 PM MONDAY THE STAGE WAS 5.0 FEET. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE TOMORROW MORNING. * IMPACT...AT 9.0 FEET...FLOOD STAGE. WATER IMPACTS ALLEY SPRING CAMPGROUND. $$ MOC209-241822- /O.EXT.KSGF.FL.W.0040.110524T1800Z-110526T0600Z/ /GLNM7.1.ER.110524T1800Z.110525T0000Z.110525T0600Z.NO/ 1022 PM CDT MON MAY 23 2011 THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER AT GALENA. * AT 9:31 PM MONDAY THE STAGE WAS 9.6 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 16.0 FEET BY TOMORROW EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY WEDNESDAY MORNING. * IMPACT...AT 15.0 FEET...FLOOD WATERS IMPACT SHOAL CANOE RENTAL AND MOTEL, ONE MILE SOUTH OF THE GAGE SITE. IN ADDITION, RAILEY CREEK AT THE RENTAL AND MOTEL AREA BEGINS TO BACKWATER ALONG JAMES RIVER. $$
183 WGUS83 KSGF 241312 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 812 AM CDT TUE MAY 24 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... JACKS FORK AT ALLEY SPRING AFFECTING SHANNON COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI...KANSAS... ELK RIVER NEAR TIFF CITY AFFECTING MCDONALD COUNTY SPRING RIVER ABOVE BAXTER SPRINGS AFFECTING CHEROKEE COUNTY SHOAL CREEK NEAR JOPLIN AFFECTING JASPER AND NEWTON COUNTIES ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... JAMES RIVER AT GALENA AFFECTING STONE COUNTY .HEAVY RAINFALL YESTERDAY HAS CAUSED RIVER LEVELS TO RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC119-250412- /O.EXT.KSGF.FL.W.0038.000000T0000Z-110526T1812Z/ /TIFM7.2.ER.110523T0406Z.110524T1200Z.110525T1812Z.NO/ 812 AM CDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE ELK RIVER NEAR TIFF CITY. * AT 7:30 AM TUESDAY THE STAGE WAS 24.6 FEET. * FLOOD STAGE IS 15.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * IMPACT...AT 25.0 FEET...MAJOR FLOODING BEGINS AROUND THE GAGE SITE. HOMES ON THE EAST SIDE OF NOEL NEAR THE RIVER MAY BECOME FLOODED AS WELL AS HIGHWAYS 59 AND 90. $$ MOC097-145-250412- /O.EXT.KSGF.FL.W.0042.000000T0000Z-110526T0000Z/ /JOPM7.2.ER.110524T0316Z.110524T0800Z.110525T0000Z.UU/ 812 AM CDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE SHOAL CREEK NEAR JOPLIN. * AT 7:01 AM TUESDAY THE STAGE WAS 15.3 FEET. * FLOOD STAGE IS 14.0 FEET. * MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS EVENING. * IMPACT...AT 16.0 FEET...MAJOR FLOODING BEGINS AT THIS SITE. PORTIONS OF SHOAL CREEK ESTATES FLOOD. $$ KSC021-250412- /O.EXT.KSGF.FL.W.0041.000000T0000Z-110525T2100Z/ /BXTK1.1.ER.110524T0345Z.110524T0915Z.110524T2100Z.UU/ 812 AM CDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE SPRING RIVER ABOVE BAXTER SPRINGS. * AT 7:30 AM TUESDAY THE STAGE WAS 15.0 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * IMPACT...AT 16.0 FEET...THE SOUTH END OF KIWANIS PARK FLOODS. WATER CROSSES MICKEY MANTLE BLVD IN THE PARK. WATER LEVEL RISES TO THE FLAG POLE ON THE NORTH SIDE OF THE PARK. $$ MOC209-250412- /O.CON.KSGF.FL.W.0040.110524T1800Z-110526T0600Z/ /GLNM7.1.ER.110524T1800Z.110525T0000Z.110525T0600Z.NO/ 812 AM CDT TUE MAY 24 2011 THE FLOOD WARNING CONTINUES FOR THE JAMES RIVER AT GALENA. * AT 7:46 AM TUESDAY THE STAGE WAS 10.9 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 16.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT. * IMPACT...AT 15.0 FEET...FLOOD WATERS IMPACT SHOAL CANOE RENTAL AND MOTEL, ONE MILE SOUTH OF THE GAGE SITE. IN ADDITION, RAILEY CREEK AT THE RENTAL AND MOTEL AREA BEGINS TO BACKWATER ALONG JAMES RIVER. $$ MOC203-241342- /O.CAN.KSGF.FL.W.0039.000000T0000Z-110524T1800Z/ /ALYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 812 AM CDT TUE MAY 24 2011 THE FLOOD WARNING IS CANCELLED FOR THE JACKS FORK AT ALLEY SPRING. * AT 7:30 AM TUESDAY THE STAGE WAS 6.7 FEET. * FLOOD STAGE IS 9.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 8.3 FEET THIS AFTERNOON. * IMPACT...AT 9.0 FEET...FLOOD STAGE. WATER IMPACTS ALLEY SPRING CAMPGROUND. $$
407 WGUS83 KSGF 241433 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 933 AM CDT TUE MAY 24 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... JAMES RIVER AT GALENA AFFECTING STONE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/ INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC209-241503- /O.CAN.KSGF.FL.W.0040.000000T0000Z-110526T0600Z/ /GLNM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 933 AM CDT TUE MAY 24 2011 THE FLOOD WARNING IS CANCELLED FOR THE JAMES RIVER AT GALENA. * AT 9:15 AM TUESDAY THE STAGE WAS 11.2 FEET. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 12.5 FEET THIS EVENING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at May 23, 3:13 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, May 23, 3:13 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
313 PM CDT MON MAY 23 2011
.DISCUSSION...
TODAY...
UNFORTUNATELY...STRONG TO SEVERE STORMS CONTINUE TO IMPACT THE
OZARKS TODAY. CURRENTLY...REGIONAL RADAR REVEALS CONVECTIVE
DEVELOPMENT EXTENDING FROM SOUTHERN ILLINOIS THROUGH SOUTHERN
MISSOURI AND DOWN INTO NORTHEAST OKLAHOMA. STORMS CONTINUE TO FIRE
ALONG A PSEUDO-STALLED FRONTAL BOUNDARY ASSOCIATED WITH THE UPPER
LEVEL AND SURFACE LOW THAT CONTINUES TO MARCH SLOWLY TO THE EAST
ACROSS THE GREAT LAKES REGION. STORMS CONTINUE TO BE FEED BY THE
ADVECTION OF WARM MOIST UNSTABLE AIR INTO THE REGION. STRONG TO
SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE TO DEVELOP THROUGH
THE LATE AFTERNOON AND EVENING HOURS AS SURFACE DEW POINTS IN THE
UPPER 60S AND LOWER 70S WILL CONTINUE TO BE AVAILABLE SOUTH OF THE
REGION. CONVECTION WILL CONTINUE TO DEVELOP ALONG THIS BOUNDARY AS
A DECENT RIDGE OF THETA E AIR ALIGNS ITSELF ALONG THE MISSOURI
ARKANSAS BORDER. 700-500MB LAPSE RATES OF UP TO 8 C ALONG WITH
0-6KM BULK SHEAR VALUES OF 40KTS ALIGNED ALONG THE MISSOURI
ARKANSAS BORDER WILL HELP SUSTAIN UPDRAFTS STRONG ENOUGH TO
SUPPORT SEVERE HAIL GROWTH WITH SOME STORMS. FROM THIS
MORNING...THE UNMODIFIED 12Z SOUNDING SHOWED 1900 J/KG AVAILABLE
MLCAPE WITH ABOUT -230 J/KG MLCIN. FROM THE ONGOING
CONVECTION...THE BOUNDARY OFFERS MORE THAN ENOUGH LIFT FOR
CONVECTION. GIVEN OUR DEEP LAYER BULK SHEAR VALUES...STORMS WILL
CONTINUE TO TAKE ON AN ORGANIZED SEVERE CLUSTER/LINE SEGMENT TYPE
STRUCTURE. LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS WILL
CONTINUE TO BE OUR MAJOR THREATS WITH THESE STORMS GIVEN STEEP LOW
LEVEL AND MID LEVEL LAPSE RATES AND THETA E DIFFERENTIALS OF 20 TO
30 K ALONG SOUTHERN MISSOURI. ISOLATED TORNADOES WILL CONTINUE TO
POSE A THREAT WHERE LOW LEVEL HELICITIES BECOME MAXIMIZED ALONG
THE BOUNDARY AND WHERE THE LLJ BEGINS TO PICK UP TONIGHT.
FOR TONIGHT...CONVECTION WILL MOST LIKELY DEVELOP INTO AN MCS
LATER TONIGHT AS THE LLJ INCREASES AND PROPAGATE ALONG THE RIDGE
OF ELEVATED THETA E ADVECTION ACROSS SOUTHERN MISSOURI. COULD
CONTINUE TO SEE ELEVATED CONVECTION OVERNIGHT AS A MULTITUDE OF
OUTFLOW BOUNDARIES WILL MOST LIKELY MOVE OUT ACROSS THE REGION.
HYDRO CONTINUES TO POSE A SILENT CONCERN GIVEN THE COVERAGE TO
SEVERE WEATHER. HOWEVER...WITH THE CONTINUAL RAIN FALL ACROSS FAR
SOUTHWEST MISSOURI SMALL TRIBUTARIES AND MULTIPLE LOW WATER
CROSSINGS ARE CONTINUING TO FLOOD. THE WHITE RIVER BASIN IS
NEARING ITS CAPACITY AND THE CORP OF ENGINEERS IS TAKING STEPS TO
MAKE ADDITIONAL RELEASE ALONG BEAVER LAKE IN ARKANSAS...TABLE ROCK
IN MISSOURI...AND BULL SHOALS. AS WITH LAST NIGHT...QPF CONTINUES
TO EXTREMELY DIFFICULT TO FORECAST...SINCE HEAVIEST RAIN WILL BE
TIED TO THUNDERSTORM CORES. FLASH FLOODING AND FLOODING CONTINUE
TO BE A SERIOUS RISK TO THE CWA.
TUESDAY...
ANY PRECIP FROM MONDAY NIGHT WILL POSSIBLY LINGER ACROSS OUR
EASTERN COUNTIES EARLY IN THE MORNING. OUR NEXT STORM SYSTEM...AN
UPPER LEVEL LOW WITH AN ASSOCIATED COLORADO LOW WILL DEVELOP AND
BEGIN TO EJECT EASTWARD ACROSS THE CENTRAL PLAINS ON TUESDAY. A
DRY LINE WILL DEVELOP FROM SOUTH CENTRAL KANSAS THROUGH CENTRAL
TEXAS. ONCE AGAIN AN EML WILL ESTABLISH ITSELF OVER THE FORECAST
AREA. ALTHOUGH NOT AS STRONG AS SUNDAY...850 TO 700MB LAYER TEMPS
ARE PROGGED NEAR 8 TO 10 DEGREES C...THIS WILL HELP IN BUILDING AN
EXTREMELY WARM MOIST UNSTABLE AIRMASS WITHIN THE BOUNDARY LAYER
AHEAD OF THIS SYSTEM INTO THE AFTERNOON. STORMS WILL MOST LIKELY BEGIN
TO FIRE OUT ACROSS CENTRAL KANSAS AND OKLAHOMA LATE IN THE
AFTERNOON. CONVECTIVE MODE HAS BEEN A BIT OF CHALLENGE...BUT WITH
RECENT GUIDANCE...SOME CONFIDENCE THAT STORMS WILL DEVELOP AHEAD
OF THE APPROACHING DRY LINE/COLD FRONTAL BOUNDARY. ANALYZING 2-8KM
WINDS OF 40 TO 55KTS OUT OF THE WEST/SOUTHWEST AND AN EXPECTED
COLD POOL STRENGTH OF 30 TO 40KTS...EXPECTING ISOLATED
THUNDERSTORMS WITH SOME SUPERCELLULAR DEVELOPMENT. THE BOUNDARY
APPEARS TO INCREASE IN SPEED AS IT ADVANCES EAST AS THE LOW
CONTINUES TO DEEPEN WITH AN INCREASINGLY NEGATIVE TILT OF THE MID
LEVEL TROUGH AXIS. THIS BODES WELL FOR SURFACE BASED CONVECTION
CONTINUING INTO OUR CWA...WHERE WE WILL MOST LIKELY SEE A LINEAR
TYPE SET UP AS IT CROSSES THE OZARKS TUESDAY NIGHT THROUGH
WEDNESDAY MORNING.
WEDNESDAY...
SOME CONCERN CONVECTION OVERNIGHT FROM TUESDAY WILL LINGER OVER
THE REGION IN THE FORM OF A NOCTURNAL MCS EARLY. DRY LINE WILL
MOST LIKELY HOLD UP ON WEDNESDAY NEAR THE FOUR STATES REGION OF
KANSAS...MISSOURI...OKLAHOMA AND ARKANSAS EARLY AS THE UPPER LOW
MEANDERS OVER THE REGION. EARLY IN THE AFTERNOON THE UPPER LOW
WILL FINALLY BEGIN TO PUSH EAST DRAGGING THE DRY LINE/FRONTAL
BOUNDARY THROUGH THE REGION. CONVECTIVE MODE IS STILL A LITTLE
HAZY AT THIS TIME AS THE COLD POOL STRENGTH APPEARS NEGLIGIBLE.
HOWEVER...COULD CERTAINLY SEE ISOLATED CELLS DEVELOP AHEAD OF THE
FRONT AND GIVEN THE ENVIRONMENT WILL MORE THAN CONDUCIVE TO SEVERE
CONVECTION...MODEST 0-6 KM BULK SHEAR AND STEEP MID-LEVEL LAPSE
RATES...THE POSSIBILITY OF LARGE HAIL...DAMAGING WINDS AND TORNADOES
REMAINS A DISTINCT POSSIBILITY WEDNESDAY AFTERNOON.
THURSDAY AND BEYOND...
SOME SHOWERS AND THUNDERSTORMS MAY CONTINUE TO LINGER EARLY
THURSDAY AS THE THE MID LEVEL TROUGH AXIS FINALLY MOVES EAST OF
THE FORECAST AREA LATE IN THE MORNING. THIS WILL FINALLY USHER IN
A WELL NEEDED PATTERN CHANGE. HOWEVER...THE EXTENDED GUIDANCE
REMAINS IN SOMEWHAT POOR AGREEMENT GOING INTO THE WEEKEND...BUT
DRY AND SEASONABLY PLEASANT WEATHER APPEARS ON OUR HORIZON FOR THE
END OF THE WORK WEEK.
KURTZ
&&
.AVIATION...
FOR THE 18Z KSGF...KJLN AND KBBG TAFS...CONVECTION CONTINUES TO
SLOWLY TRACK EAST ACROSS THE AREA EARLY THIS AFTERNOON. SHOWERS
WITH EMBEDDED THUNDERSTORMS WILL REMAIN POSSIBLE EARLY THIS
AFTERNOON AT ALL TAF SITES...WITH THE BEST POTENTIAL AT THE KBBG
SITE. THUNDERSTORMS MAY BE POSSIBLE AT THE KBBG SITE THROUGH MUCH
OF THE AFTERNOON HOURS.
WILL HAVE TO WATCH THE LOW LEVEL JET TONIGHT AS CONVECTION MAY
ONCE AGAIN TRY TO DEVELOP...HOWEVER CONFIDENCE IN THIS IS LOW AT
THIS TIME. IF CLOUDS CLEAR OUT EARLY TUESDAY MORNING...SOME
FOG/LOW STRATUS DECK DEVELOPMENT MAYBE POSSIBLE.
WISE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR MOZ055>058-
066>071-077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR KSZ073-097-101.
&&Hazardous weather outlook, May 23, 3:50 PM CDT, 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 350 PM CDT MON MAY 23 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-242100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 350 PM CDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE HAZARDOUS WEATHER RISK LEVEL IS...SIGNIFICANT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. SIGNIFICANT HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... THUNDERSTORMS CONTINUE TO TRACK EAST FROM NORTHEAST OKLAHOMA AND SOUTHEAST KANSAS INTO EXTREME SOUTHEAST KANSAS AND SOUTHWEST MISSOURI. THE CLOUD COVER OVER THE AREA HAS LIMITED SURFACE BASED INSTABILITY...WITH THESE STORMS BEING ELEVATED IN NATURE. THEREFORE...THE MAIN RISKS WITH THESE STORMS WILL BE LARGE HAIL...HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. THERE MAY BE A DAMAGING WIND RISK IF ANY BOWING LINE SEGMENTS CAN DEVELOP. THERE ARE MULTIPLE STORMS THAT ARE TRACKING OVER THE SAME LOCATIONS LIKELY LEADING TO A SIGNIFICANT RISK OF FLOODING OVER FAR SOUTHWEST MISSOURI. WITH THE GROUND IN MANY LOCATIONS ALREADY SATURATED...HEAVY RAIN WILL RESULT IN FLASH FLOODING IN SOME LOCATIONS. A FLASH FLOOD WATCH IS NOW IN EFFECT THROUGH WEDNESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE AGAIN TUESDAY AFTERNOON THROUGH TUESDAY NIGHT...AND AGAIN ON WEDNESDAY. AT THIS TIME...THERE APPEARS TO BE AN ENHANCED THREAT FOR SEVERE WEATHER TUESDAY EVENING AND TUESDAY NIGHT. DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND TORNADOES ALL APPEAR POSSIBLE TUESDAY...TUESDAY NIGHT...AND WEDNESDAY. DAILY ROUNDS OF THUNDERSTORMS WILL RESULT IN A THREAT FOR FLASH FLOODING THROUGH AT LEAST WEDNESDAY MORNING. IN ADDITION... RISES ALONG AREA RIVERS ARE ALSO EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Local storm report, May 23, 1:12 PM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
112 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM FLASH FLOOD 3 W ANDERSON 36.65N 94.50W
05/23/2011 MCDONALD MO EMERGENCY MNGR
LOW AREA ONE HALF MILE EAST OF PUMP STATION ROAD ON ROUTE
76 IS IMPASSABLE.
&&
JCOLUCCILocal storm report, May 23, 1:15 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
115 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM FLASH FLOOD 8 W ANDERSON 36.65N 94.59W
05/23/2011 MCDONALD MO EMERGENCY MNGR
ROUTE 43 AT BUFFALO CREEK COVERED BY EIGHTEEN INCHES OF
WATER AND REPORTED IMPASSABLE.
&&
JCOLUCCILocal storm report, May 23, 1:46 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
146 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM FLASH FLOOD 2 S POWELL 36.59N 94.18W
05/23/2011 MCDONALD MO EMERGENCY MNGR
HIGHWAY E SOUTH OF POWELL IS CLOSED DUE TO WATER ON
ROADWAY.
&&
JCOLUCCILocal storm report, May 23, 1:48 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
148 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM FLASH FLOOD 2 N NOEL 36.57N 94.48W
05/23/2011 MCDONALD MO EMERGENCY MNGR
HIGHWAY 59 NORTH OF NOEL IS WASHED AWAY.
&&
JCOLUCCILocal storm report, May 23, 2:40 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
240 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM TSTM WND DMG 5 ENE MOODY 36.55N 91.91W
05/23/2011 HOWELL MO LAW ENFORCEMENT
METAL CARPORT BLOWN ONTO ROAD
&&
LDOOLEYLocal storm report, May 23, 3:52 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
352 PM CDT MON MAY 23 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM TORNADO JOPLIN 37.08N 94.51W
05/22/2011 JASPER MO NWS STORM SURVEY
*** 116 FATAL, 400 INJ *** A NATIONAL WEATHER SERVICE
STORM SURVEY REVEALED THAT AN EF-4 TORNADO IMPACTED A
LARGE PORTION OF THE CITY OF JOPLIN. WIND SPEEDS WERE
ESTIMATED AT 190 - 198 MPH. THE PATH WIDTH WAS ESTIMATED
AT THREE QUARTERS OF A MILE WIDE.
&&
DCRAMERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 22, 7:01 PM CDT | Tornado Warning | SGF | McDonald | 44 min |
| May 22, 7:06 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 54 min |
| May 22, 7:08 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Miller, Morgan | 67 min |
| May 22, 7:10 PM CDT | Flash Flood Warning | SGF | Barry, Christian, Lawrence, McDonald, Newton, Stone | 6 hr |
| May 22, 7:28 PM CDT | Tornado Warning | SGF | Christian, Taney | 47 min |
| May 22, 7:38 PM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 52 min |
| May 22, 7:41 PM CDT | Tornado Warning | SGF | McDonald | 49 min |
| May 22, 7:46 PM CDT | Tornado Warning | SGF | McDonald | 44 min |
| May 22, 8:02 PM CDT | Tornado Warning | SGF | Taney | 28 min |
| May 22, 8:05 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 40 min |
| May 22, 8:18 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 27 min |
| May 22, 8:24 PM CDT | Tornado Warning | SGF | Ozark | 36 min |
| May 22, 8:28 PM CDT | Tornado Warning | SGF | McDonald | 47 min |
| May 22, 8:46 PM CDT | Flash Flood Warning | SGF | Ozark, Taney | 6 hr |
| May 22, 8:49 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 41 min |
| May 22, 8:57 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 63 min |
| May 22, 9:01 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 44 min |
| May 22, 9:11 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Douglas, Howell, Oregon, Shannon, Texas | 64 min |
| May 22, 9:15 PM CDT | Tornado Warning | SGF | Douglas, Howell, Oregon, Ozark | 30 min |
| May 22, 9:24 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Ozark | 51 min |
| May 22, 9:57 PM CDT | Special Weather Statement | SGF | McDonald, Newton | 33 min |
| May 22, 10:09 PM CDT | Special Weather Statement | SGF | Barry | 36 min |
| May 22, 10:10 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 35 min |
| May 22, 10:55 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 65 min |
| May 22, 11:45 PM CDT | River Flood Warning | SGF | McDonald | 57 hr |
| May 22, 11:54 PM CDT | Severe Thunderstorm Warning | SGF | McDonald | 66 min |
| May 23, 12:50 AM CDT | Flash Flood Warning | SGF | Barry, McDonald, Newton, Stone | 9 hr |
| May 23, 1:42 AM CDT | Special Weather Statement | SGF | Stone | 48 min |
| May 23, 3:36 AM CDT | Flash Flood Watch | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 63 hr |
| May 23, 7:47 AM CDT | Special Weather Statement | SGF | Jasper | 43 min |
| May 23, 8:15 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 45 min |
| May 23, 8:35 AM CDT | Special Weather Statement | SGF | Vernon | 40 min |
| May 23, 8:51 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, St. Clair, Vernon | 39 min |
| May 23, 8:56 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton | 49 min |
| May 23, 9:17 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Hickory, Polk, St. Clair | 31 min |
| May 23, 9:38 AM CDT | Flash Flood Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton, Stone | 8 hr |
| May 23, 9:43 AM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Polk | 18 min |
| May 23, 9:55 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory, Laclede | 36 min |
| May 23, 10:29 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dent, Laclede, Maries, Miller, Morgan and 3 more | 45 min |
| May 23, 10:53 AM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Miller, Phelps, Pulaski | 44 min |
| May 23, 12:59 PM CDT | Special Weather Statement | SGF | Howell, Shannon | 61 min |
| May 23, 1:09 PM CDT | Tornado Warning | SGF | Howell, Oregon, Ozark | 66 min |
| May 23, 1:43 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 20 min |
| May 23, 1:47 PM CDT | Tornado Warning | SGF | Howell, Oregon, Shannon | 43 min |
| May 23, 1:58 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 47 min |
| May 23, 2:11 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 33 min |
| May 23, 2:28 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 62 min |
| May 23, 3:26 PM CDT | Severe Thunderstorm Warning | SGF | Barry, Barton, Dade, Jasper, Lawrence, Newton | 47 min |
| May 23, 4:02 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 41 min |
| May 23, 4:16 PM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 43 min |
| May 23, 4:28 PM CDT | River Flood Warning | SGF | Shannon | 16 hr |
| May 23, 5:12 PM CDT | Special Weather Statement | SGF | Jasper | 33 min |
| May 23, 5:51 PM CDT | Flash Flood Warning | SGF | Barry, Jasper, McDonald, Newton | 16 hr |
Nearby
River Flood Warnings in Missouri, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.